Arizona, 2005

Damaging Wind in Arizona, July 3, 2005

July 3, 2005 · NWS TWC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 3, 1:45 PM MST, 51 minutes earlier.

Area forecast discussion, Jul 3, 1:45 PM MST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST SUN JUL 3 2005

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE OVER SOUTHERN ARIZONA
ALLOWING DAYTIME TEMPERATURES TO REMAIN ABOVE SEASONAL NORMALS.
LITTLE CHANCE OF PRECIPITATION EXISTS OTHER THAN NEAR THE
INTERNATIONAL BORDER... WHERE SOME STORMS MAY SPILL OVER FROM
NORTHERN MEXICO DURING THE AFTERNOONS AND EVENINGS.

&&

.DISCUSSION...CUMULUS CLOUDS HAVE BEGUN TO POP UP OVER SOUTHERN
COCHISE COUNTY THIS AFTERNOON AS EXPECTED AND JUST ABOUT THE SAME
TIME AS THEY DID YESTERDAY. THE DEW POINTS NEAR THE INTERNATIONAL
BORDER HAVE BEEN IN THE MID 40S SINCE THIS MORNING PROVIDING AMPLE
MOISTURE FOR LIMITED THUNDERSTORM DEVELOPMENT. HOWEVER... FOR A
THUNDERSTORM TO DEVELOP IT WILL HAVE TO BREAK THROUGH THE WEAK TO
MODERATE CAP LEFT FROM THE MID LEVEL COOLING OF THE SHORT WAVE
TROUGH AS SEEN ON THE KTUS 12Z SOUNDING. ELSEWHERE... DEW POINTS ARE
HOVERING BETWEEN THE UPPER 20S TO MID 30S PROVIDING DRY CONDITIONS
AND NO THUNDERSTORM DEVELOPMENT. THIS IS ALL OCCURRING UNDER AN
EAST/WEST ORIENTED HIGH PRESSURE RIDGE OVER SOUTHEAST ARIZONA
PRODUCING A WEST TO NORTHWEST FLOW ALOFT.

THE RIDGE IS CENTERED SOUTH OF ARIZONA OVER CENTRAL SONORA... MEXICO
AND EXTENDS ALONG 30N WELL INTO THE CENTRAL PACIFIC. THE RIDGE WILL
BEGIN TO DIVIDE ON MONDAY AS A SHORT WAVE TROUGH DEVELOPS OVER
NORTHERN CALIFORNIA. THIS DISTURBANCE WILL DIG SOUTHEASTWARD THROUGH
CALIFORNIA AND BY WEDNESDAY MORNING BE CENTERED OVER LAS VEGAS. THE
NAM AND GFS DIFFER ON THE STRENGTH OF THIS IMPULSE WITH THE GFS
FORECASTING THE MOST AGGRESSIVE SOLUTION. AT ANY RATE... THE RESULT
WILL BE A SLIGHT COOLING TREND... BUT AFTERNOON TEMPERATURES WILL
REMAIN ABOVE SEASONAL NORMALS. MOISTURE WILL LINGER NEAR THE MEXICAN
BORDER THROUGH THE WEEK KEEPING THE SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING IN SOUTHERN SANTA CRUZ
COUNTY AND SOUTHERN AND EASTERN COCHISE COUNTY. ELSEWHERE... DRY
CONDITIONS WILL PERSIST.

&&

.FIRE WEATHER...STRONG HIGH PRESSURE ALOFT WILL REMAIN OVER NORTHERN
SONORA INTO THE MIDDLE PART OF THE WEEK. DRY CONDITIONS WILL
CONTINUE ACROSS MUCH OF SOUTHEAST ARIZONA. THE EXCEPTION WILL BE
NEAR THE INTERNATIONAL BORDER FROM THE NOGALES VICINITY EASTWARD...
WHERE SOME INCREASE IN LOW AND MID-LEVEL MOISTURE WILL PROVIDE A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. DAYTIME
RELATIVE HUMIDITIES WILL BE QUITE LOW WITH POOR NIGHTTIME RECOVERIES
EXPECTED. HOT CONDITIONS WILL ALSO CONTINUE THROUGH MIDWEEK.

&&

.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC DISCUSSION...EVANS
FIRE WEATHER/AVIATION DISCUSSIONS...FRANCIS

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 3, 2:00 PM MST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST SUN JUL 3 2005

AZZ019-029>034-041400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY-
200 PM MST SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST ARIZONA

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ035-041400-
COCHISE COUNTY-
200 PM MST SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE COUNTY

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER A SLIGHT CHANCE
OF THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING NEAR THE
INTERNATIONAL BORDER. NO SIGNIFICANT PRECIPITATION IS EXPECTED WITH
ANY THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER A SLIGHT CHANCE
OF THUNDERSTORMS WILL OCCUR EACH AFTERNOON AND EVENING DURING THIS
PERIOD... MAINLY NEAR THE INTERNATIONAL BORDER. MOISTURE IS EXPECTED
TO GRADUALLY INCREASE DURING THIS PERIOD AND WILL COMBINE WITH
DAYTIME HEATING TO PRODUCE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS
NORTHERN SONORA EXTENDING INTO FAR SOUTHERN COCHISE COUNTY. NO
SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

EVANS

The radar

The Tucson radar (KEMX), 107 km away, was scanning. The volume nearest the first event began at 21:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cochise

When
July 3, 2:36 PM MST
Where
Cochise County, 9 mi NNW of Douglas
Measured
59 kt (68 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
31.467, -109.617

A strong thunderstorm near the Douglas / Bisbee International Airport caused a 68 mph ( 59 knot) wind gust which was observed by the ASOS as this location.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465137.